• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Problems with rivastigmine

paddiwak

Registered User
Dec 14, 2015
52
After my husband was sectioned (and that was a traumatic event for both of us) and while in hospital he was prescribed donepezil. This made him sick so eventually he was taken off it. He was also given a morphine patch to reduce the headaches, which he has now been taken off, that gave horrendous withdrawal symptoms. Two weeks ago he was put on a daily rivastigmine patch which so far doesn't seem to have improved his memory or attitude but it is early days. My biggest problem is that he only sleeps about 5 hours a night and wakes up wanting intercourse. We haven't had intercourse for about 10 years as I have an enlarged bladder which makes intercourse very painful. I am also hoping for a new hip operation next week (doctors strike permitting) and am in quite considerable pain so as you can imagine my patience wears very thin during the day, which doesn't help matters. Has anyone else had experience of this with rivastigmine, if so, how did you cope with it? We are in our mid to late 70's.
 

chick1962

Registered User
Apr 3, 2014
11,282
near Folkestone
Hello , my husband is on Rivastigmine but only 3mg mornings and 3mg at night as the higher dose made him sick. He does not sleep very well at night but that's the only problem and not sure if it's down to the medication? Have not got the other problem but there are some medication to deal with this. Perhaps you could discuss this with your GP? I am sure someone else will be along with more advice . Hugs to you xx


Sent from my iPhone using Talking Point
 

paddiwak

Registered User
Dec 14, 2015
52
Rivastigmine

Hello , my husband is on Rivastigmine but only 3mg mornings and 3mg at night as the higher dose made him sick. He does not sleep very well at night but that's the only problem and not sure if it's down to the medication? Have not got the other problem but there are some medication to deal with this. Perhaps you could discuss this with your GP? I am sure someone else will be along with more advice . Hugs to you xx


Sent from my iPhone using Talking Point
The sexual problems re Rivastigmine are on hold at the moment as I have had my hip operation and am at present sleeping in another room. I shall have to wait and see what happens when I return to the marital bed. His first patch was 3mg which has now been increased to 9.5 mg. In himself he does seem better, isn't seeing people in the room like he used to do but can never find things he is looking for, large or small, even though they are easy to see. I suppose that's what alzheimers is like, swings and roundabouts. He is struggling to come to terms with having his driving licence revoked so we are at present, with the help of his consultant and doctor, going to make arrangements for him to go to an Assessment Centre and have his driving assessed. I think that is the only way he will accept things, fingers crossed. :confused:
 

BR_ANA

Registered User
Jun 27, 2012
1,079
Brazil
My mum used 9,5 patch. But I didn't share bed with her. So I can't answer about intercouse problems. Maybe you have found your answer sleeping on different room.

I noticed it postponed her symptoms (she had the symptoms of a year before patch)
 

chick1962

Registered User
Apr 3, 2014
11,282
near Folkestone
The sexual problems re Rivastigmine are on hold at the moment as I have had my hip operation and am at present sleeping in another room. I shall have to wait and see what happens when I return to the marital bed. His first patch was 3mg which has now been increased to 9.5 mg. In himself he does seem better, isn't seeing people in the room like he used to do but can never find things he is looking for, large or small, even though they are easy to see. I suppose that's what alzheimers is like, swings and roundabouts. He is struggling to come to terms with having his driving licence revoked so we are at present, with the help of his consultant and doctor, going to make arrangements for him to go to an Assessment Centre and have his driving assessed. I think that is the only way he will accept things, fingers crossed. :confused:
The driving assessment is quite hard and has 2 different components. My Oh has to do a mental assessment first , which last about 2 hours and then a driving one for an hour and a half . OH passes every year with no faults . Hoping your OH settles down on the Rivastigmine xx


Sent from my iPhone using Talking Point